Indiana, 2003Flood in Indiana, May 13 to 22, 2003
May 13 to 22, 2003 · NWS IND · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 13, 3:55 AM EST, 4 hours 13 minutes earlier.
Area forecast discussion, May 13, 3:55 AM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 AM EST TUE MAY 13 2003
...MAIN FORECAST PROBLEM WILL BE AMOUNT OF CLOUDS AND TSRA CHANCES
WED INTO THURS...
IR SATELLITE SHOWING UPPER LOW SPINNING OVER WESTERN NEW ENGLAND WITH
HIGH PRESSURE OVER MUCH OF THE CENTRAL US. MOSTLY CLEAR TO PARTLY
CLOUDY SKIES ACROSS INDIANA WITH TEMPS IN THE 40S.
MODELS IN AGREEMENT MOVING UPPER LOW OFF EAST COAST BY 00Z WED. DO
START TO SEE SOME TIMING DIFFERENCES WITH NEXT SYSTEM. GFS DEVELOPS
CLOSED LOW BY 18Z TUE WHILE MESOETA SHOWS CLOSED LOW BY 00Z WED. GFS
IS A BIT STRONGER AND SLOWER WITH SYSTEM AS WELL. WL LEAN TOWARD THE
GFS FOR FORECAST SINCE CURRENT TRENDS ARE SIMILAR TO MODEL OUTPUT.
H8 RIDGE CONTS TO MV INTO MIDWEST WITH NW WINDS SHIFTING TO SW BY 06Z
WED. WAA BEGINS TO TAKE SHAPE ACROSS INDIANA WITH APPROACH OF
NORTHERN PLAINS LOW. TIME HEIGHT SECTIONS SHOW PC TO MS SKIES TODAY.
OMEGA INCREASES AS LOW APPROACHES WED INTO THURS. WL BUMP UP POPS
WED AS DEWPOINTS REBOUND INTO THE 50S. WL ALSO INTRODUCE THE CHANCE
FOR -TSRA ACROSS FA WED NIGHT INTO THURS WITH LIS AND CAPE SHOWING A
LITTLE INSTABILITY. CLOUDS WL LINGER UNTIL SYSTEM MOVE EAST THEN
SHOULD SEE SOME CLEARING.
MAV TEMPS SLIGHTLY COOLER THAN MET FOR TODAYS HIGHS. WL LEAN TOWARD
COOLER MAV SINCE WINDS WL CONT FROM W/NW. HIGHS TO WEST WERE IN UPPER
60S TO LOWER 70S IN FULL SUN YESTERDAY SO WL CONT WITH TREND TODAY.
TONIGHT...MAV LOOKS A BIT WARM EVEN WITH WEAK WAA. WL USE COOLER
MET/FWC FOR LOWS. CLOUDS AND RAIN CHANCES WED WL KEEP TEMPS COOL AND
GUIDANCE TEMPS AGREE. WL USE A BLEND FOR WED AND WED NIGHT.
.IND...NONE
BIELINSKI
Hazardous weather outlook, May 13, 5:43 AM EST, 2 hours 25 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-141045-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
543 AM EST TUE MAY 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE STORM PREDICTION CENTER HAS PLACED PORTIONS OF EXTREME WESTERN
AND SOUTHWESTERN INDIANA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS
WEDNESDAY. ACROSS THE REST OF CENTRAL INDIANA...SCATTERED
THUNDERSTORMS ARE POSSIBLE. THESE STORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING
ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN INDIANA.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL...
HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
Flood, Knox
- When
- May 13, 8:08 AM EST to May 22, 10:59 AM EST
- Where
- Knox forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.689, -87.418 (the zone’s center; the record gives no point)
Extensive agricultural flooding occurred. The flooding lagged heavy rain that fell well upstream by around 4 days. The crest at VNCI3 was 17.55 feet (FS - 16 feet) and at VINI3 was 18.92 (FS - 17.5 feet) both on the 17th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Iowa, May 13, 200388 injured · $14,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Oklahoma, May 13 to 14, 2003$36,000 · 5.25 in hail · 71 events
- Hail and Damaging Winds in Nebraska, May 13, 2003$125,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in Oklahoma, May 13, 2003$53,000 · 1.75 in hail · 29 events
- Flash Flooding and Hail in Kansas, May 13, 20032 in hail · 43 events
- Hail in Texas, May 13, 2003$50,000 · 1.75 in hail · 5 events
- Tornado in Arkansas, May 13, 2003F1 · 1 event
- Tornado in Louisiana, May 13, 2003F1 · 1 event
- Hail in Kansas, May 13, 2003$25,000 · 1.75 in hail · 3 events
- Dust Devil in Texas, May 13, 2003$25,000 · 1 event
- High Wind in Missouri, May 13, 2003$5,000 · 60 kt wind · 19 events
- Flash Flood and Hail in Arkansas, May 13, 2003$10,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354239.